Night sweats after stopping Prednisone

My finance was diagnosed with ANCA vasculitis MPA March of 2014. Needless to say he was on many drugs (including Prednisone) but now he's only on 150mg of Imurine (azathioprine) and has been prednisone free since Jan 25th,2016. My question: sometimes he still gets night sweats. Last night he had to change his shirt. Does anyone else have night sweats after stopping g Prednisone? If so, how long does it last? Thanks for your reponse!

8 Replies

oldestnewest
  • Hi Christina,

    Was night sweats one of your fiancee's original MPA symptoms? Does he feel well in himself otherwise?

  • Hi Keyes, I didn't know him when he was diagnoist and he has no idea if he had night sweats when all this started.

    He had the sniffles that started last Thursday, which ended yesterday..however he says he's tired today...but he thinks its from bordeom..working from home...we walked 2 miles this morning. Otherwise, yes he's fine.

  • I don't think that stopping prednisolone is normally a cause of night sweats. They are a feature of Vasculitis which usually, but not always, relapses with the same symptoms as you have originally. If he is feeling well in himself I wouldn't worry too much but it's worth mentioning to his Consultant. I take it your fiancée has regular appts?

  • Yes, he gets blood test every 2-3 months.

  • Night sweats are certainly a symptom of ANCA Vasculitis. John suffered with them terribly in the first two years of diagnosis. Changing his night clothes and the bed clothes regularly. The night sweats did not subside until his Vasculitis was under control.

    Any new symptoms or reoccurring symptoms should be reported back to his Consultant. It could be the Azathioprine, alone, is not powerful enough to control the Vasculitis. Blood tests alone are not an indicator the WG is under control, the patients symptoms should be taken into consideration too.

    Is your fiancé's consultant contactable or does he have a specialist nurse he can talk too?

  • We have an appointment mid March with the doctor. I was thinking of waiting until then to ask since he doesn't sweat everynight. Actually last night was the first night in a while (I think) that he had them. Last night was the first in a while that he had to change his shirt.

  • I should keep a very close eye on him, if the night sweats become worse, definitely get in touch with his doctor. But it might be worth just calling the doctor to have a chat just to be on the safe side, anyway.

  • I had horrendous night sweats before I was dx with MPA. I have not had any night sweats since being on treatment and none since I stopped Prednisolone.

You may also like...